Alert archive / Montana / Red Flag Warnings in 2018

Red Flag Warning 6, NWS Great Falls, MT

August 1, 201818 counties in Montana

NWS Great Falls, MT issued this red flag warning at Aug 1, 2018, 11:03 AM MDT for 18 counties in Montana. It took effect at Aug 2, 2018, 10:00 AM MDT. It was in force for 36 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 1, 2018, 11:03 AM MDT (17:03 UTC)
In effect from
Aug 2, 2018, 10:00 AM MDT
Expired
Aug 3, 2018, 10:09 PM MDT
In force
36 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Powell County, MT, Teton County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 24 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 4:54 PM MDTTSTM WND GST 47Elkhorn Raws - 8 W Town, MTMESONET STATION EKHM8, ELKHORN RAWS - 8 W TOWNSEND.
Aug 2, 5:03 PM MDTTSTM WND GST 49Ginger Raws, MTMESONET STATION GINM8, GINGER RAWS.
Aug 2, 5:53 PM MDTTSTM WND GST 45Lewistown Asos, MTASOS STATION LWT, LEWISTOWN ASOS.
Aug 2, 6:03 PM MDTTSTM WND GST 58Lewistown Asos, MTASOS STATION LWT, LEWISTOWN ASOS.
Aug 3, 1:38 PM MDTTSTM WND GST 60Vaughn, MTESTIMATING 60 MPH WINDS FROM VIRGA SHOWER.
Aug 3, 1:44 PM MDTTSTM WND DMG4 Wsw Great Falls, MTFAA TOWER NOTICING A LARGE PLUME OF DUST TO THE NORTH. ESTIMATES IT TO BE 300 FEET AGL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 5.1 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2018-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2018-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-413 J/kg
Mixed-layer LCL
2165 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

495 
WWUS85 KTFX 011703
RFWTFX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
1103 AM MDT Wed Aug 1 2018

MTZ112-020815-
/O.NEW.KTFX.FW.W.0006.180802T1600Z-180804T0600Z/
/O.CON.KTFX.FW.W.0005.180801T1800Z-180802T0300Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
1103 AM MDT Wed Aug 1 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND STRONG GUSTY WINDS FOR WESTERN
PORTIONS OF FIRE WEATHER ZONE 112...
...RED FLAG WARNING IN EFFECT FROM 10 AM THURSDAY TO MIDNIGHT MDT
FRIDAY NIGHT FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONE 112...

The National Weather Service in Great Falls has issued a Red Flag
Warning for strong gusty winds and low relative humidity, which is
in effect from 10 AM Thursday to midnight MDT Friday night.

* AFFECTED AREA...In Montana, Fire Weather Zone 112 Eastern 
  Glacier/Toole/Central/Eastern Pondera/Liberty.

* TIMING...Winds will increase this afternoon as the relative 
  humidity falls below 20 percent.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* TEMPERATURES...In the lower 70s.

* IMPACTS...Rapid growth of new or existing fires.

$$

MTZ113>118-020815-
/O.NEW.KTFX.FW.W.0006.180802T1600Z-180804T0600Z/
Hill and Blaine Counties-
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-Chouteau and Fergus Counties-
Lincoln Ranger District of the Helena National Forest-
Central and Eastern Lewis and Clark National Forest Areas-
Helena and Townsend Ranger Districts of the Helena National Forest-
1103 AM MDT Wed Aug 1 2018

...RED FLAG WARNING IN EFFECT FROM 10 AM THURSDAY TO MIDNIGHT MDT
FRIDAY NIGHT FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONES 113, 114, 115, 116, 117 AND 118...

The National Weather Service in Great Falls has issued a Red Flag
Warning for strong gusty winds and low relative humidity, which is
in effect from 10 AM Thursday to midnight MDT Friday night.

* AFFECTED AREA...In Montana, Fire Weather Zones 113 Hill and 
  Blaine Counties, 114 Lewis and Clark National Forest Rocky 
  Mountain District-Rocky Mountain Front, 115 Chouteau and Fergus 
  Counties, 116 Lincoln Ranger District of the Helena National 
  Forest, 117 Central and Eastern Lewis and Clark National Forest 
  Areas and 118 Helena and Townsend Ranger Districts of the 
  Helena National Forest.

* TIMING...Thursday morning through Friday evening. 

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* TEMPERATURES...In the mid-80s to upper-90s.

* IMPACTS...Rapid spread of new or existing fire starts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly.  A combination of 
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/greatfalls
7 follow-up statements
009 
WWUS85 KTFX 012010
RFWTFX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
210 PM MDT Wed Aug 1 2018

MTZ112-021200-
/O.CON.KTFX.FW.W.0005.000000T0000Z-180802T0300Z/
/O.CON.KTFX.FW.W.0006.180802T1600Z-180804T0600Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
210 PM MDT Wed Aug 1 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND STRONG GUSTY WINDS FOR WESTERN
PORTIONS OF FIRE WEATHER ZONE 112...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THURSDAY TO
MIDNIGHT MDT FRIDAY NIGHT FOR LOW RELATIVE HUMIDITY AND STRONG
GUSTY WINDS FOR FIRE WEATHER ZONE 112...

* AFFECTED AREA...In Montana, Fire Weather Zone 112 Eastern 
  Glacier/Toole/Central/Eastern Pondera/Liberty.

* TIMING...Winds will increase each afternoon and evening through
  Friday as the relative humidity falls below 20 percent.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* TEMPERATURES...In the 80s to lower 90s.

* IMPACTS...Rapid growth of new or existing fires.

$$

MTZ113>118-021200-
/O.CON.KTFX.FW.W.0006.180802T1600Z-180804T0600Z/
Hill and Blaine Counties-
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-Chouteau and Fergus Counties-
Lincoln Ranger District of the Helena National Forest-
Central and Eastern Lewis and Clark National Forest Areas-
Helena and Townsend Ranger Districts of the Helena National Forest-
210 PM MDT Wed Aug 1 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THURSDAY TO
MIDNIGHT MDT FRIDAY NIGHT FOR STRONG GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 113, 114, 115, 116, 117 AND 118...

* AFFECTED AREA...In Montana, Fire Weather Zones 113 Hill and 
  Blaine Counties, 114 Lewis and Clark National Forest Rocky 
  Mountain District-Rocky Mountain Front, 115 Chouteau and Fergus 
  Counties, 116 Lincoln Ranger District of the Helena National 
  Forest, 117 Central and Eastern Lewis and Clark National Forest 
  Areas and 118 Helena and Townsend Ranger Districts of the 
  Helena National Forest.

* TIMING...Thursday morning through Friday evening.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* TEMPERATURES...In the 80s to upper 90s.

* IMPACTS...Rapid spread of new or existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly.  A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/greatfalls
318 
WWUS85 KTFX 020252
RFWTFX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
852 PM MDT Wed Aug 1 2018

MTZ112-021800-
/O.EXP.KTFX.FW.W.0005.000000T0000Z-180802T0300Z/
/O.CON.KTFX.FW.W.0006.180802T1600Z-180804T0600Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
852 PM MDT Wed Aug 1 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THURSDAY TO
MIDNIGHT MDT FRIDAY NIGHT FOR LOW RELATIVE HUMIDITY AND STRONG
GUSTY WINDS FOR WESTERN PORTIONS OF FIRE WEATHER ZONE 112...

...RED FLAG WARNING FOR WEDNESDAY AUGUST 1ST WILL EXPIRE AT 9 PM 
MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG GUSTY WINDS 
FOR WESTERN PORTIONS OF FIRE WEATHER ZONE 112...

* AFFECTED AREA...In Montana, Fire Weather Zone 112 Eastern 
  Glacier/Toole/Central/Eastern Pondera/Liberty.

* TIMING...Winds will increase each afternoon and evening through
  Friday as the relative humidity falls below 15 percent.

* WINDS...West 15 to 25 mph with gusts up to 35 mph. Wind gusts
  over and along the Rocky Mountain Front approaching 50 mph are
  possible.

* RELATIVE HUMIDITY...As low as 9 percent.

* TEMPERATURES...In the 80s to lower 90s.

* IMPACTS...Rapid growth of new or existing fires.

$$

MTZ113>118-021800-
/O.CON.KTFX.FW.W.0006.180802T1600Z-180804T0600Z/
Hill and Blaine Counties-
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-Chouteau and Fergus Counties-
Lincoln Ranger District of the Helena National Forest-
Central and Eastern Lewis and Clark National Forest Areas-
Helena and Townsend Ranger Districts of the Helena National Forest-
852 PM MDT Wed Aug 1 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THURSDAY TO
MIDNIGHT MDT FRIDAY NIGHT FOR STRONG GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 113, 114, 115, 116, 117 AND 118...

* AFFECTED AREA...In Montana, Fire Weather Zones 113 Hill and 
  Blaine Counties, 114 Lewis and Clark National Forest Rocky 
  Mountain District-Rocky Mountain Front, 115 Chouteau and Fergus 
  Counties, 116 Lincoln Ranger District of the Helena National 
  Forest, 117 Central and Eastern Lewis and Clark National Forest 
  Areas and 118 Helena and Townsend Ranger Districts of the 
  Helena National Forest.

* TIMING...Thursday morning through Friday evening.

* WINDS...West 10 to 20 mph with gusts up to 35 mph. West 15 to 25
  mph with gusts up to 35 mph. Wind gusts over and along the Rocky
  Mountain Front approaching 50 mph are possible.

* RELATIVE HUMIDITY...As low as 10 percent.

* TEMPERATURES...In the upper 80s to upper 90s.

* IMPACTS...Rapid spread of new or existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly.  A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

Moldan

$$

http://www.weather.gov/greatfalls
107 
WWUS85 KTFX 021033
RFWTFX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
433 AM MDT Thu Aug 2 2018

MTZ112>118-030400-
/O.CON.KTFX.FW.W.0006.180802T1600Z-180804T0600Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
Hill and Blaine Counties-
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-Chouteau and Fergus Counties-
Lincoln Ranger District of the Helena National Forest-
Central and Eastern Lewis and Clark National Forest Areas-
Helena and Townsend Ranger Districts of the Helena National Forest-
433 AM MDT Thu Aug 2 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT MDT FRIDAY NIGHT FOR LOW RELATIVE HUMIDITY AND STRONG
GUSTY WINDS FOR FIRE WEATHER ZONES 112, 113, 114, 115, 116, 117 
AND 118...

* AFFECTED AREA...In Montana, Fire Weather Zones 112 Eastern 
  Glacier/Toole/Central/Eastern Pondera/Liberty, 113 Hill and 
  Blaine Counties, 114 Lewis and Clark National Forest Rocky 
  Mountain District-Rocky Mountain Front, 115 Chouteau and Fergus 
  Counties, 116 Lincoln Ranger District of the Helena National 
  Forest, 117 Central and Eastern Lewis and Clark National Forest 
  Areas and 118 Helena and Townsend Ranger Districts of the 
  Helena National Forest.

* TIMING...Winds will increase during the afternoon and evening
  hours of today and Friday, as the relative humidity falls below
  20 percent.

* WINDS...Mostly west 15 to 25 mph with gusts up to 35 mph, but 20
  to 30 mph winds with some gusts to 50 mph are possible closer to
  the Rocky Mountain Front.

* RELATIVE HUMIDITY...As low as 9 percent.

* TEMPERATURES...In the 80s to lower 90s.

* IMPACTS...Rapid spread of new or existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly.  A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/greatfalls
383 
WWUS85 KTFX 021633
RFWTFX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
1033 AM MDT Thu Aug 2 2018

MTZ112>118-031000-
/O.CON.KTFX.FW.W.0006.000000T0000Z-180804T0600Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
Hill and Blaine Counties-
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-Chouteau and Fergus Counties-
Lincoln Ranger District of the Helena National Forest-
Central and Eastern Lewis and Clark National Forest Areas-
Helena and Townsend Ranger Districts of the Helena National Forest-
1033 AM MDT Thu Aug 2 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FRIDAY
NIGHT FOR LOW RELATIVE HUMIDITY AND STRONG GUSTY WINDS FOR FIRE
WEATHER ZONES 112, 113, 114, 115, 116, 117 AND 118...

* AFFECTED AREA...In Montana, Fire Weather Zones 112 Eastern 
  Glacier/Toole/Central/Eastern Pondera/Liberty, 113 Hill and 
  Blaine Counties, 114 Lewis and Clark National Forest Rocky 
  Mountain District-Rocky Mountain Front, 115 Chouteau and Fergus 
  Counties, 116 Lincoln Ranger District of the Helena National 
  Forest, 117 Central and Eastern Lewis and Clark National Forest 
  Areas and 118 Helena and Townsend Ranger Districts of the 
  Helena National Forest.

* TIMING...Winds will increase during the afternoon and evening 
  hours of today and Friday, as the relative humidity falls below 
  20 percent.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* THUNDERSTORMS...Isolated dry thunderstorms across southern areas 
  of Zones 118, 117, and far southeast 115 this afternoon through 
  the early overnight tonight.

* LAL...2 to 3.  

* CWR...10 

* TEMPERATURES...In the 80s and 90s.

* IMPACTS...Rapid spread of new or existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly.  A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/greatfalls
731 
WWUS85 KTFX 030324
RFWTFX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
924 PM MDT Thu Aug 2 2018

MTZ112>118-031300-
/O.CON.KTFX.FW.W.0006.000000T0000Z-180804T0600Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
Hill and Blaine Counties-
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-Chouteau and Fergus Counties-
Lincoln Ranger District of the Helena National Forest-
Central and Eastern Lewis and Clark National Forest Areas-
Helena and Townsend Ranger Districts of the Helena National Forest-
924 PM MDT Thu Aug 2 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FRIDAY
NIGHT FOR LOW RELATIVE HUMIDITY AND STRONG GUSTY WINDS FOR FIRE
WEATHER ZONES 112, 113, 114, 115, 116, 117 AND 118...

* AFFECTED AREA...In Montana, Fire Weather Zones 112 Eastern 
  Glacier/Toole/Central/Eastern Pondera/Liberty, 113 Hill and 
  Blaine Counties, 114 Lewis and Clark National Forest Rocky 
  Mountain District-Rocky Mountain Front, 115 Chouteau and Fergus 
  Counties, 116 Lincoln Ranger District of the Helena National 
  Forest, 117 Central and Eastern Lewis and Clark National Forest 
  Areas and 118 Helena and Townsend Ranger Districts of the 
  Helena National Forest.

* TIMING...Winds have decreased this evening below critical
  thresholds but will increase again during the afternoon and 
  evening hours on Friday, as the relative humidity falls below 20 
  percent.

* WINDS...West 15 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 10 percent Friday afternoon.

* TEMPERATURES...80-90 Friday afternoon.

* IMPACTS...Rapid spread of new or existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly.  A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/greatfalls
092 
WWUS85 KTFX 030855
RFWTFX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
255 AM MDT Fri Aug 3 2018

MTZ112>118-040600-
/O.CON.KTFX.FW.W.0006.000000T0000Z-180804T0600Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
Hill and Blaine Counties-
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-Chouteau and Fergus Counties-
Lincoln Ranger District of the Helena National Forest-
Central and Eastern Lewis and Clark National Forest Areas-
Helena and Townsend Ranger Districts of the Helena National Forest-
255 AM MDT Fri Aug 3 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR LOW RELATIVE HUMIDITY AND STRONG GUSTY WINDS FOR FIRE WEATHER
ZONES 112, 113, 114, 115, 116, 117 AND 118...

* AFFECTED AREA...In Montana, Fire Weather Zones 112 Eastern 
  Glacier/Toole/Central/Eastern Pondera/Liberty, 113 Hill and 
  Blaine Counties, 114 Lewis and Clark National Forest Rocky 
  Mountain District-Rocky Mountain Front, 115 Chouteau and Fergus 
  Counties, 116 Lincoln Ranger District of the Helena National 
  Forest, 117 Central and Eastern Lewis and Clark National Forest 
  Areas and 118 Helena and Townsend Ranger Districts of the 
  Helena National Forest.

* TIMING...Winds will increase Friday afternoon and evening, with
  relative humidity falling well below 20 percent in many places.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 10 percent Friday afternoon.

* TEMPERATURES...80-90 Friday afternoon.

* IMPACTS...Rapid spread of new or existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly.  A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/greatfalls
614 
WWUS85 KTFX 040409
RFWTFX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
1009 PM MDT Fri Aug 3 2018

MTZ112>118-040515-
/O.CAN.KTFX.FW.W.0006.000000T0000Z-180804T0600Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
Hill and Blaine Counties-
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-Chouteau and Fergus Counties-
Lincoln Ranger District of the Helena National Forest-
Central and Eastern Lewis and Clark National Forest Areas-
Helena and Townsend Ranger Districts of the Helena National Forest-
1009 PM MDT Fri Aug 3 2018

...RED FLAG WARNING IS CANCELLED FOR LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 112, 113, 114, 115, 116, 117 AND 118...

The National Weather Service in Great Falls has cancelled the Red
Flag Warning.

As winds decrease and relative humidity increases, critical fire
weather conditions are decreasing so the Red Flag Warning has been
cancelled.

$$

http://www.weather.gov/greatfalls

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 1, 5:35 AM MDT, 5 hours 28 minutes earlier.

Area forecast discussion, Aug 1, 5:35 AM MDT, 5 hours 28 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
535 AM MDT Wed Aug 1 2018

...UPDATED AVIATION SECTION...

.SYNOPSIS...

Hot temperatures today under a high pressure ridge may cause
scattered thunderstorms this afternoon and evening over the
mountain areas of southwest and central Montana. Some of the
stronger storms may produce gusty winds, brief heavy rain, and
small hail. A disturbance with a Pacific cold front will likely
cause gusty west winds to spread over the plains on Thursday,
with a few thunderstorms possible over southwest Montana. Gusty
winds and warm temperatures will likely persist into Friday.

&&

.DISCUSSION...

Today through Thursday Night...The strong high pressure ridge
over much of the western United States will cause temperatures to
be about 10 degrees warmer than normal across the forecast area
today. Monsoonal and Pacific moisture will continue the scattered
cloudiness, as smoke from western wildfires move over the area as
well. Scattered thunderstorms will also likely develop for this
afternoon and evening over the mountain areas of southwest and
central Montana, and some of those storms could produce wind gusts
in excess of 40 mph. Gusty west winds with dry conditions along
the northern Rocky Mountain Front will likely increase fire
weather concerns there today as well (please see Fire Weather
section for more details). A shortwave low pressure trough will
then approach Montana on Thursday to increase winds aloft, which
may help spread gusty winds over more of the plains and increase
fire weather concerns yet again. However, this shift to a more
westerly flow aloft will focus additional afternoon/evening
thunderstorms more so over southwest Montana on Thursday.
Temperatures on Thursday will likely cool a few degrees over
those on Wednesday, but most lower elevations will still reach 90
degrees.  Coulston

Friday through Sunday...Model guidance is now in general agreement
that multiple shortwave disturbances will traverse our region
generally from west to east this Friday through the weekend.
Enhanced flow aloft accompanying this pattern and diurnal mixing of
the boundary layer will promote breezy southwesterly to westerly
surface winds on Friday, which may contribute to critical fire
weather conditions. Isolated showers and thunderstorms remain
possible through this weekend, especially over and near higher
terrain. Near-normal highs on Friday will be followed by slightly
below-normal readings for the weekend, while lows remain near-normal
through the period.

Monday through next Wednesday...High pressure aloft builds from the
west, allowing low and high temperatures to trend near or slightly
above-normal. Simultaneously, this stabilizing ridge will promote
drier weather for our region.
- Jaszka

&&

.AVIATION...
Updated 1135Z.

VFR conditions are expected to continue across north central and
southwest Montana through at least the next 24 hours. Smoke and
scattered mid and high clouds will move over Montana through a
strong high pressure ridge. A weak disturbance will likely combine
with the warm and unstable afternoon airmass to cause scattered
thunderstorms over the mountain areas of central and southwest
Montana, mainly along and south of a KHLN-KLWT line. Storms will
likely develop in the west after 20Z and spread east through 00Z,
with the storms likely dissipating from the west between 01Z and
05Z as the airmass stabilizes.
Coulston

&&

.FIRE WEATHER...

A high pressure ridge will help warm the area up to 10 degrees
above normal and cause relative humidity to fall into the 10 to 20
percent range over the plains. Winds along the Rocky Mountain
Front will also become breezy today with gusts possibly up to 30
mph at times. Have therefore made the Watch for fire weather zone
112 (northern Rocky Mountain Front and adjacent plains) a Red Flag
Warning from noon today through 9 pm this evening. Winds will
decrease overnight as humidity recovers, but similar conditions
are possible there again on Thursday. A dry Pacific cold front
will then move through the area Thursday night, which will likely
spread gusty west winds over much of the plains of north central
Montana on Friday. The low relative humidity will be slow to
recover as well, so fire weather concerns will continue into
Friday as well, potentially for a larger area. We will monitor
the situation for possible further fire weather highlights.

NWS Missoula also has a Red Flag Warning in effect from noon
through 9 pm fore fire weather zones 110 and 111, including
portions of Jefferson, Madison, and Beaverhead Counties, for a
scattered mix of wet and dry thunderstorms that could produce
strong gusty winds and dry lightning.
Coulston

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  95  59  94  55 /  10  10   0   0
CTB  92  54  88  52 /   0  10   0   0
HLN  92  59  91  56 /  20  20  10  10
BZN  90  53  89  51 /  30  40  20  10
WEY  79  40  80  40 /  50  40  30  20
DLN  87  52  87  49 /  30  30  20  10
HVR  94  58  95  57 /   0  10   0   0
LWT  88  57  88  55 /  10  20  10  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon today to 9 PM MDT this evening
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty.

Red Flag Warning from noon today to 9 PM MDT this evening
Deerlodge/Western Beaverhead National Forest...Eastern
Beaverhead National Forest.

&&

http://www.weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 5:03 AM MDTRed Flag WarningTFXGlacier, Liberty, Pondera, Toole16 hr

Nearby

Red Flag Warnings in Montana, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.